kg6sno

Flushing Birth Control Out Of The Body?

19 posts in this topic

So, Im done with the birth control. The side effects are going out of control and I am just DONE. I wasn't suppose to get my shot until mid-feb. which is obviously not going to happen. Depo is suppose to take anywhere from 4-18months to leave the system. Is there something I can do to help the process along or get rid of it. I tried a mild detox drink yesterday, but I dont think that did anything for any of the toxins in my body, let alone the birth control.

Help! [surrender]

Edited by Cache N Hand

Share this post


Link to post
Share on other sites

I agree with Buddy. And I think making sure you have plenty of water in your system can't hurt.

I'm sorry you're having such a hard time.

I always wondered how docs would handle it when women have bad reactions.

Share this post


Link to post
Share on other sites

Aside from talking to your doctor, which is always a really good idea, it probably wouldn't hurt to just live healthfully. Get plenty of rest, drink lots of water, avoid alcohol/smoking, eat lots of fruits and veggies, limit junk food, get plenty of exercise, and remember to take your vitamins!!

Unfortunately, there is likely not much you can do until your body deals with the extra hormones, but it never hurts to get yourself in tip top shape. It might help to metabolize everything faster.

Good luck! I hope you find relief soon.

Brenna

Share this post


Link to post
Share on other sites

How about those pads that you put on your feet that supposedly absorb toxins? [Question]

I'm sorry Depo didn't work for you. I've been on it for years......

[Huggy] [Angel]

Share this post


Link to post
Share on other sites

Thanks for the help! I went and got another detoxifier, goes for 7 days. Which I guess can't hurt? System needs a good cleaning anyways...? Ya, depo was perfect until I got my shot at the end of September. From that shot on life has pretty much been ****. Im lucky I still have my boy friend and from what has been going on the last couple weeks I might not pretty soon.

Thanks for all the help!

Share this post


Link to post
Share on other sites

Just curious-what are the side effects? I am getting ready to get off the pill because of weight gain. er, lack of interest, etc.

Share this post


Link to post
Share on other sites

One of the side effects that I have seen in many people (not all, but many) is weight gain. A lot of it. I know several people that gained about 30-40 pounds while on it. I think the hormones made them feel like eating more. I know it could be coincidental, but I really do not think it is. One friend got off of it and immediately stopped gaining weight. Through diet and exercise she has managed to lose a bunch of it, but it was hard work.

Also, I have heard that the shots are sometimes painful.

Finally, if your body does not agree with the hormones, it can take a long time to wear off. Like the OP said, it can take anywhere from 4-18 months for your body to get back to normal. At least with pills, if it doesn't agree with you, you can change and in a relatively short amount of time you can be feeling better.

It works well for some and not well for others!

Brenna

Edited by pelirrojaloca

Share this post


Link to post
Share on other sites

One of the side effects that I have seen in many people (not all, but many) is weight gain. A lot of it. I know several people that gained about 30-40 pounds while on it.

i agree with this. my doctor refused to give me the depo shot bc of the amount of weight gain. she said it also slows your metabolism and makes the weight harder to come off. a woman i know from another board was on it, gained like 60 pounds in 6 months, but even to she is very active it took almost 3 years to get it off and keep it off.

Share this post


Link to post
Share on other sites

The shot doesn't make you gain weight - it's the food you put in your mouth that does. I've been on Depo for years and yes sometimes I get strong cravings but it's called self control.

Share this post


Link to post
Share on other sites

My symptoms have been weight gain (but not until this last shot, gained 10lbs in a month and a half), i am never not hungry (my body doesnt know when to stop and when I am full), energy has decreased, no.. interest, terrible headaches and I have become a nervous wreck.

GOOD NEWS!!! My monthly friend came today for the first time in about 6 months!! (First 6 months after the shot were just my body adjusting). So maybe the detox is working?!

I agree, its not the shot itself that makes the weight gain, its the effects of the shot... and I am definitely not interested in that!! Everyone reacts very differently. Some people love it and some people hate it. I loved it up until the last shot and I would rather not keep injecting myself with something that is going to give me very negative side effects when there are alternatives.

Amyways, I am going to stay on the 7-day Detox Plan and hope that something good comes out of all of this...

Edited by Cache N Hand

Share this post


Link to post
Share on other sites

I LOVED it when I was on the Depo shot. It was the only time I actually LOST weight without trying.

Share this post


Link to post
Share on other sites

So this might be a stupid question but I actually just started birth control for the first time after my first baby. It's called Errin. Will this possibly do the same as this depo shot? I really want to avoid unnecessary weight gain...naturally lol. Any tips?

Share this post


Link to post
Share on other sites

As with most birth controls, most of the 'news' you hear is the negative stuff. Very few people post on forums or write to companies to say 'Hey, everything is working how it should, just letting you know".

I was on Depo for 13 years. Yes. 13. I switched to a new method about a year ago (NuvaRing). I have gained 10 pounds since going OFF of Depo. I maintained at about 120-130 for 13 years on Depo. MOST birth controls have a noted side affect of weight gain, so it is something to be cognizant of no matter what you choose. For me, the POSITIVES of Depo were/are = no periods (this freaks some people out, but I thought it was GREAT), one dose every 3 months meant I was MUCH less likely to 'oops' and forget a day or find myself unexpectely w/out a pill or whatnot.

In terms of detox, ????? ask your Dr is my best suggestion. For me personally, after I had my last shot (which is supposed to last you 3 months), I believe that I had my first real cycle at 5 months. At that point, I would have said that the VAST majority was completely out of my system. From there, I started having regular monthly cycles, including the moodiness and cramping that comes with them. :(

I thought it was a pretty easy process, but then again, I wasn't having any issues on the Depo to begin with.

Share this post


Link to post
Share on other sites

I had the same problem with it as you. The doctor didn't know of anything to help flush it out faster, but did suggest eating a pomegranite a day because the phytoestrogens in them would help balance the hormones against each other and make one feel better. It helped. When Depo doesn't get along with your body, it's miserable!

ETA: Why does my info under my avatar say male?

Edited by Jazzmatazz

Share this post


Link to post
Share on other sites

Just an FYI for those who didn't notice and are responding with advice... this topic is 2 years old. :winking: Not sure why it got bumped.

At any rate, I think the only real thing that will get hormones to balance is time. There are things that may ease that transition, but time is really what fixes things.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now